Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 52, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Aug 31, 2007, 5:39 PM MDT for Lincoln County, Montana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2007, 5:39 PM MDT (23:39 UTC)
- Expired
- Aug 31, 2007, 6:04 PM MDT
- In force
- 25 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
County Lincoln County, MT
The radar
The Missoula radar (KMSX), 206 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1966 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KMSO 312340 SVRMSO MTC053-010030- /O.NEW.KMSO.SV.W.0052.070831T2339Z-070901T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MISSOULA MT 539 PM MDT FRI AUG 31 2007 THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN LINCOLN COUNTY IN NORTHWEST MONTANA... * UNTIL 630 PM MDT. * AT 538 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF FORTINE...OR ABOUT 33 MILES NORTHEAST OF LIBBY...AND WAS MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FORTINE AND TREGO AROUND 545 PM MDT. DAMAGING WINDS ARE LIKELY WITH THIS SEVERE THUNDERSTORM. LARGE HAIL IS POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. LAT...LON 4874 11534 4857 11525 4870 11473 4898 11475 $$
1 follow-up statement
000 WWUS55 KMSO 010004 SVSMSO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 604 PM MDT FRI AUG 31 2007 MTC053-010014- /O.CAN.KMSO.SV.W.0052.000000T0000Z-070901T0030Z/ LINCOLN MT- 604 PM MDT FRI AUG 31 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN COUNTY IS CANCELLED... LAT...LON 4874 11534 4857 11525 4870 11473 4898 11475 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 2:48 PM MDT, 2 hours 51 minutes earlier.
Area forecast discussion, Aug 31, 2:48 PM MDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 248 PM MDT FRI AUG 31 2007 .DISCUSSION...ALTHOUGH CONVECTION HAS BEEN SLOW TO DEVELOP THIS AFTERNOON...THE ATMOSPHERE OVER CENTRAL IDAHO AND WESTERN MONTANA CONTINUES TO MOISTEN AND DESTABILIZE. IN FACT...OVER THE PAST HOUR VISIBLE SATELLITE AND RADAR HAVE SHOWN A RISE IN DEEP CONVECTIVE DEVELOPMENT OVER OREGON...IDAHO AND WESTERN MONTANA. I ANTICIPATE THIS TREND TO CONTINUE AS ATMOSPHERIC DYNAMICS COMBINE WITH INCREASING MOISTURE AND ADDED LIFTING FROM A MID- LEVEL SHORT WAVE TROUGH. DUE TO CONTINUED DRY CONDITIONS IN THE LOWER LEVELS OF THE ATMOSPHERE...STRONG GUSTY WINDS IN ADDITION TO LIGHTNING CAN BE EXPECTED WITH THESE SHOWERS AND THUNDERSTORMS. THERE WILL ALSO BE THE THREAT OF SMALL HAIL THIS EVENING OVER FAR WEST CENTRAL IDAHO AND FAR NORTHWEST MONTANA DUE TO INCREASING SPEED SHEER AND SOME COOLING ALOFT. AS THE EVENING PROGRESSES...THUNDERSTORMS WILL FURTHER MOISTEN THE LOWER ATMOSPHERE RESULTING IN A TRANSITION TO A SHOWERY REGIME WITH ISOLATED THUNDERSTORMS. MODELS HAVE CONTINUED TO TREND THE FOCUS OF PRECIPITATION ASSOCIATED WITH THE FRONTAL BOUNDARY FURTHER SOUTH...BUT CONTINUE TO BELIEVE THAT POINTS NORTH OF A LINE FROM GRANGEVILLE THROUGH HAMILTON TO BUTTE AND THEN SOUTH OF FLATHEAD LAKE WILL RECEIVE THE MOST WIDESPREAD PRECIPITATION AND HIGHER PRECIPITATION AMOUNTS. SCATTERED SHOWERS WILL BE POSSIBLE TOMORROW AS ENOUGH MOISTURE AND INSTABILITY REMAIN IN THE POST FRONTAL ENVIRONMENT. SUNDAY AND MONDAY...A TROUGH DIGGING OFF THE WEST COAST WILL HELP AMPLIFY THE RIDGE OVER THE NORTHERN ROCKIES ONCE AGAIN. HOT TEMPERATURES WILL INCREASE INSTABILITY AND HELP MIX DOWN BREEZY WINDS FROM ALOFT ON BOTH SUNDAY AND LABOR DAY. THE LACK OF MOISTURE WILL KEEP SUNDAY DRY...BUT ADDED MOISTURE AND INSTABILITY ON LABOR DAY BRINGS A CHANCE OF A FEW THUNDERSTORM OVER WESTERN AND SOUTHWESTERN MONTANA. SINCE MOISTURE IS LIMITED ANY RAINFALL REACHING THE GROUND SHOULD BE MINIMAL. MONDAY NIGHT THROUGH TUESDAY NIGHT...A VIGOROUS TROUGH OF LOW PRESSURE WILL APPROACHING THE WEST COAST WITH A STRONG JET STREAK (+90KTS) POSITIONED OF THE PACIFIC NORTHWEST MONDAY NIGHT. THIS TROUGH SYSTEM WILL POSSESS CONSIDERABLE UPPER-LEVEL DYNAMICS AS IT MOVES THROUGH IDAHO AND WESTERN MONTANA TUESDAY AND TUESDAY NIGHT. AT THE MOMENT...ASSOCIATED MOISTURE IS NOT VERY IMPRESSIVE...BUT THE AIR MASS DOES DESTABILIZE WHICH HELPS FACILITATE DYNAMICS TO PRODUCE SHOWERS AND POSSIBLE THUNDERSTORMS. GUSTY WEST WINDS WILL ALSO USHER IN A MUCH COOLER AIR MASS INTO THE REGION LATER TUESDAY AND TUESDAY NIGHT. WEDNESDAY WILL BE A TRANSITIONAL PERIOD AS THE UPPER TROUGH EXITS TO THE EAST AND NORTHERN IDAHO AND WESTERN MONTANA FALL UNDER AN NORTHWEST FLOW ALOFT. THE AIR MASS UNDERGO DRYING WITH A DECREASING TREND IN POPS AND MENTION OF SHOWERS. THURSDAY AND FRIDAY...A WARM DRY AIR MASS WILL RESIDE OVER THE AREA AS THE UPPER FLOW BECOMES WESTERLY (ZONAL). && .AVIATION....SMOKE WILL IMPACT ALL TERMINALS AND ROUTES THROUGH THE AFTERNOON AND EARLY EVENING CAUSING LOCALIZED REDUCED VISIBILITY TO 3 MILE IN SOME LOCATIONS. SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS AND SMALL HAIL WILL DEVELOP THROUGH THE REMAINDER OF THIS AFTERNOON AND INTO THE EVENING HOURS. IN ADDITION...THE POTENTIAL FOR TURBULENCE WILL BE INCREASING THIS EVENING AS THE ATMOSPHERE BECOMES VERY UNSTABLE IN ADVANCE OF A FRONTAL PASSAGE OVERNIGHT. PLEASE SEE APPROPRIATE TAFS AND TWEBS FOR FURTHER DETAILS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...DICKERSON LONG TERM....MSJ AVIATION...DICKERSON
Hazardous weather outlook, Aug 31, 10:32 AM MDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 1032 AM MDT FRI AUG 31 2007 IDZ005>008-MTZ001-003-004-010600- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION- 1032 AM MDT FRI AUG 31 2007 /932 AM PDT FRI AUG 31 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY BECOMING FAIRLY WIDESPREAD BY LATE THIS AFTERNOON. STRONG...GUSTY WINDS ALONG WITH SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS BRING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ009-010-MTZ002-005>007-043-010600- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-WEST GLACIER REGION- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 1032 AM MDT FRI AUG 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY AND INTO THE EVENING HOURS. THE MAIN THREAT WITH THESE STORMS WILL BE STRONG...GUSTY WINDS. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING DOWNBURST WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.